|Online since 2002|
About Ortho Tri-cyclen®If you've used Ortho Tri-cyclen®, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
My birth control pills has an expiration date of 06/2016. Is it June 1st the last day I should take it or June 30,2016. Thanks
AskDocWeb: The effectiveness of the birth control pill does not drop to zero on a specific date but gradually loses potency over time. Here's a direct quote from a Medscape article by Thomas AM Kramer, MD from 2003 :
First, the expiration date, required by law in the United States, beginning in 1979, specifies only the date the manufacturer guarantees the full potency and safety of the drug -- it does not mean how long the drug is actually "good" or safe to use. Second, medical authorities uniformly say it is safe to take drugs past their expiration date -- no matter how "expired" the drugs purportedly are.
Except for possibly the rarest of exceptions, you won't get hurt and you certainly won't get killed. A contested example of a rare exception is a case of renal tubular damage purportedly caused by expired tetracycline (reported by G. W. Frimpter and colleagues in JAMA, 1963;184:111). This outcome (disputed by other scientists) was supposedly caused by a chemical transformation of the active ingredient. Third, studies show that expired drugs may lose some of their potency over time, from as little as 5% or less to 50% or more (though usually much less than the latter). Even 10 years after the "expiration date," most drugs have a good deal of their original potency. So wisdom dictates that if your life does depend on an expired drug, and you must have 100% or so of its original strength, you should probably toss it and get a refill, in accordance with the clich?, "better safe than sorry."
Pregnant or a side effect?
I have been using the pill for almost 6 weeks. My first month they had me on tri previfem, but the pharmacy switched me to the ortho tri cyclen. I started the pack on a Thursday. I have gotten sick last saturday and this saturday (as in nausea and vomiting) is this a side effect of the new drug they have me taking? I have never missed a pill, and I always take them with food. I threw up around 8:30 AM (four hours after my pill was taken) last saturday, and threw up this saturday around 8:30 PM. I take my pill every morning. I am sexually active, but the only possible way for me to be pregnant would be from precum. Pregnant or a side effect?
AskDocWeb: Your question is a good one and it often comes up because nausea and vomiting are possible in either case. That is, it is both a possible side effect and a possible indication of pregnancy. Fortunately there are kits available now that allow early detection of pregnancy.
Report - 176 - 177 - 178 - 179 - 180 - Last Page 181
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!
This consumer advocate website is protected by copyright © 2010-2016 Askdocweb, Inc. All Rights Reserved. This is a layman's report on birth control and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Askdocweb, Inc. earns a commission on products and/or services sold through links to other websites. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.